Hail, Fremont
- When
- June 18, 4:09 PM MST to 4:20 PM MST
- Where
- Fremont County, 4 mi WSW of Parker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.928, -111.844
One inch hail 4 miles west southwest of Parker.
Several severe weather occurrences occurred during the June 18th outbreak .
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Several severe weather occurrences occurred during the June 18th outbreak .
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 18, 12:59 PM MST, 3 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 159 PM MDT Tue Jun 18 2019 .SHORT TERM...Through Friday. Forecast reasoning and expected impacts remain virtually unchanged from previous forecasts, lending to fairly high certainty in expected outcomes through the rest of the week. A strong cold front remains on track to sweep across SE Idaho Wednesday evening as an attendant area of low pressure drops southward into Montana from the SW Canadian Provinces. As a result, windy conditions will develop Wednesday afternoon and continue into early evening. A Wind Advisory has been issued, as winds are expected to solidly reach Advisory criteria. West to southwest winds of 25 to 35 mph with gusts to 45 mph are forecast, with gusts possibly topping 55 mph across the Arco Desert. Winds do have some potential to overachieve, as guidance indicates relatively low mixing heights (to only 4-5,000 ft AGL). Winds are forecast to reach 50 knots at 10kft AGL by Wednesday evening, with 10kft AGL winds topping out around 65 knots Thursday afternoon. Should higher mixing heights be realized, winds could approach High Wind Warning criteria. With a strong pressure gradient in place for Thursday, similar winds are forecast as compared to Wednesday. Have expanded the Wind Advisory into the Albion Hills/Southern Mountain zones for Thursday. Patchy blowing dust is also possible both days. By Thursday evening winds should quickly diminish, with just breezy conditions expected for Friday. In terms of Precipitation, shower and thunderstorm activity is expected in association with the cold front during the late afternoon and evening hours across the Montana border region. Some of these storms could produce gusty winds given the strong winds aloft. This activity should diminish around sunset Wednesday evening. On Thursday, the strong area of low pressure is forecast to track just north of the Divide. As such, SE Idaho will be close enough to the low to allow for the development of shower and thunderstorm activity across the Central Mountains, Continental Divide and upper Snake Plain regions into early Thursday evening. With lingering cyclonic flow in place combined with cold air aloft, numerous showers and isolated storms are possible across much of SE Idaho Friday afternoon and early evening. The other story with this system will be the cold, as high temperatures on Friday will struggle to reach the low 60s across the Snake Plain, a mere few degrees above record low maxes for the day. Temperatures are expected to drop into the low to mid 30s for the Teton Valley and Upper Snake Plain for Friday morning, with upper 30s expected for the eastern Magic Valley. Some patchy frost can't be ruled out at this time, but we currently don't expect the juxtaposition of clear skies and calm winds needed. This is something we'll continue to monitor. AD .LONG TERM...Saturday through next Tuesday. Lingering cyclonic flow will be in place on Saturday, with temperatures some 15 degrees below climatological averages. Afternoon showers and thunderstorms are once again expected across much of the area, with the best chances across the eastern highlands. On Sunday, temperatures are expected to warm about 5 degrees, with afternoon/evening shower/thunderstorm activity relegated to the Island Park area. For early next week, broad southwest flow is now expected to take hold across the area ahead of a developing low expected to drop into the PacNW. As such, temperatures will rebound to average by Tuesday, and an isolated shower or thunderstorm will be possible both Monday and Tuesday, especially over higher terrain areas. Breezy conditions are expected to redevelop by Tuesday. AD && .AVIATION...Look for showers and thunderstorms in Northwest flow mainly across the Eastern and Caribou Highlands this afternoon into the early evening. TAF sites should remain VFR outside of heavy showers on station. Have VCTS for KDIJ, KIDA, and KPIH. KDIJ has the best chance for thunderstorms on station. Thunderstorms should remain east of KSUN today. Outflow winds of around 25 knots seem to be the main risks but small hail and localized heavy rain is possible as well. TW && .FIRE WEATHER...Expect scattered showers and isolated thunderstorms this afternoon into the early evening for mainly fire weather zones 411 and 413. Winds will be breezy this afternoon but particularly strong Wednesday and Thursday. Expect an increase in southwest and west winds by mid- morning Wednesday in the 15 to 25 mph range and 25 to 35 mph winds with stronger gusts the remainder of the daylight hours. Similar wind speeds are forecast for Thursday but will spread more south near the Utah line Thursday. Wednesday and Thursday will also be relatively dry, with RH values around 15 to 25 percent across portions of Central and South Idaho. Zone 425 will have the most widespread low relative humidity coverage with low relatively humidity not being as widespread for the remaining zones. TW && .HYDROLOGY...The warm June temperatures along with light to moderate rain has continued to melt the high-elevation snow, keeping some rivers and streams running high. However, after Wednesday expect rivers and streams to start significantly dropping due to much cooler temperatures headed our way by the end of the week and weekend. Currently, the Big Wood at Hailey continues to run near minor flood stage but in action stage. Expect the river to continue to run near minor flood stage until starting to drop off by Wednesday afternoon and really dropping off this weekend into early next week. The Big Wood river near Hailey may even drop below advisory level by early next week. The Big Lost near Howell has dropped well below minor flood stage. As a result, will drop the advisory for the Big Lost near Howell. Levels will drop off significantly, below action stage, for the Big Lost near Howell by Thursday. TW && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon to 9 PM MDT Wednesday for IDZ051>055. Wind Advisory from noon to 9 PM MDT Thursday for IDZ051>058. &&
Special Weather Statement National Weather Service Pocatello ID 229 PM MDT Tue Jun 18 2019 IDZ063-182100- Caribou Range ID- 229 PM MDT Tue Jun 18 2019 ...STRONG THUNDERSTORM FOR EAST CENTRAL CARIBOU AND NORTHEASTERN BEAR LAKE COUNTIES UNTIL 300 PM MDT... At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Soda Springs, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Diamond Creek Campground, Smokey Canyon Mine and Clear Creek Ranger Station. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4265 11145 4281 11131 4272 11104 4244 11105 TIME...MOT...LOC 2028Z 301DEG 23KT 4270 11128 AD
Special Weather Statement National Weather Service Pocatello ID 347 PM MDT Tue Jun 18 2019 IDZ060-061-063-182230- Bear Lake Valley ID-Bear River Range ID-Caribou Range ID- 347 PM MDT Tue Jun 18 2019 ...SPECIAL WEATHER STATEMENT... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm near Montpelier, moving southeast at 25 mph. Winds in excess of 30 mph will be possible with this storm, and may affect the northern portions of Bear Lake. Locations impacted include... Montpelier, Dingle, Paris, Bern, Ovid, Border Summit, Geneva Summit, Liberty, Bennington and Pegram. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Bear Lake, move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4230 11154 4245 11142 4232 11105 4202 11105 TIME...MOT...LOC 2146Z 300DEG 23KT 4234 11139 DMH
Special Weather Statement National Weather Service Pocatello ID 443 PM MDT Tue Jun 18 2019 IDZ052-067>069-182330- Arco/Mud Lake Desert ID-Beaverhead/Lemhi Highlands ID- Lost River Range ID-Lost River Valleys ID- 443 PM MDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND EAST CENTRAL BUTTE COUNTIES UNTIL 530 PM MDT... At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Northwest INL or 18 miles northeast of Arco, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Howe and Northwest INL. LAT...LON 4379 11320 4394 11308 4381 11265 4358 11283 TIME...MOT...LOC 2242Z 300DEG 13KT 4383 11306 DMH
Special Weather Statement National Weather Service Pocatello ID 457 PM MDT Tue Jun 18 2019 IDZ053-064-065-182345- Big Hole Mountains ID-Upper Snake River Plain ID-Teton Valley ID- 457 PM MDT Tue Jun 18 2019 ...SPECIAL WEATHER STATEMENT... At 457 PM MDT, Doppler radar was tracking a strong thunderstorm over Egin or 7 miles north of Rexburg, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rexburg, Sugar City, Teton, Parker, Egin, St Anthony, Plano, southern Saint Anthony Sand Dunes and Newdale. LAT...LON 4389 11199 4404 11187 4391 11144 4368 11164 TIME...MOT...LOC 2257Z 300DEG 13KT 4393 11185 DMH
The Pocatello radar (KSFX), 114 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
8 thunderstorm wind, 2 funnel cloud, 1 hail. Local standard time, as filed.
One inch hail 4 miles west southwest of Parker.
Large shed and adjacent concrete pad thrown across the road along E 500 N in the area of n 1800 E. Irrigation pivot overturned just sough of e 500 N and just west of N 1800 E. Portion of a sheet metal rood peeled back and damaged on a barn.
A survey found large tree limbs down along E 400 N.
Over a dozen trees were down in the area of N 1900 E just north of E 400 N. Many snapped off at various heights. Portion of sheet metal roof and adjacent plywood removed from building and found in ditch.
Several funnels spotted with rotating wall cloud.
A tree fell down and damaged a house in Thornton. A shed on Teton Road in eastern Madison County was destroyed.
Several large tree limbs and one large healthy tree snapped near Lyman-Union Road.
Funnel cloud seen over the Rexburg LDS temple.
A storm chaser estimated 60 mph wind gusts in Rexburg.
A large tree was downed in the Heise area.
A storm survey found several large cottonwood limbs removed from trees near Archer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2019Every state in 2019This day in weather historyWarnings in Idaho, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836876, 836890, 836894, 836895, 836877, 836885, 836896, 836879, 836881, 836898, 836900.